MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Catalog Number 6904577
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
Cms (b)(4)/ ra614139 on (b)(6) 2026, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant results for one patient sample for abo forward and reverse group testing on their ortho vision id-mts analyzer (serial (b)(6) in conjunction with mts abd monoclonal and reverse grouping card lot 082925037-20 and 0.8% affirmagen lot 8a093.Complainant: (b)(6) customer (b)(6) thr - (b)(6) date of event: 20mar2026, reported on the same day equipment: ortho vision id-mts, s/n (b)(6) software version: 5.16.0, install date: (b)(6) 2017 reagents: mts abd monoclonal and reverse grouping card lot 082925037-20, expiry date: 10jul2026 0.8% affirmagen lot 8a833, expiry date: 28apr2026 patient information: sample a (initial sample) sample id: (b)(6); encrypted id (b)(4) sample b (confirmation sample) sample id: (b)(6); encrypted id (b)(4) sample c (redraw) sample id: (b)(6); encrypted id (b)(4) no known history, no prior transfusions, patient diagnosis was syncope.The customer reported that on (b)(6) 2026, a patient sample (sample a) was tested for abo forward and reverse typing using mts abd monoclonal and reverse grouping gel card lot 082925037-20 and 0.8% affirmagen lot 8a093 in conjunction with their ortho vision id-mts analyzer (b)(6) and that they obtained an ab positive result.On the same day, the customer reported that a new confirmation sample from the same patient (sample b) for abo forward and reverse typing in tube method and obtained an o positive result.The customer also tested sample b on the instrument and confirmed the o positive result.For troubleshooting on the same day, the customer then reported re-testing sample an in-tube method, manual gel, and on the same vision analyzer using the same reagents.The results obtained were o positive for the patient.On the same day, a third sample (sample c) was drawn from the patient and tested on the vision analyzer (b)(6) with the same reagents, and the result obtained was o positive.A biased result of ab positive was initially reported to the physician.A corrected report of o positive was issued after confirmation tests.The customer reported that the patient was not harmed as a result of the event.
 
Additional Manufacturer Narrative
Investigation details: a review of the barcode scan report, metering report, sequence of events, and column grade was performed via econnectivity (econn) by gtsc.The column grade report confirmed that sample a was tested on (b)(6) 2026 and resulted as ab positive with the following reaction strengths: anti-an anti-b anti-d control buffered gel (reverse type) buffered gel (reverse type) 4+ 4+ 4+ 0 0 0 sample b was tested on (b)(6) 2026 and resulted as o positive: anti-an anti-b anti-d control buffered gel (reverse type) buffered gel (reverse type) 0 0 4+ 0 3+ 3+ sample c was tested on (b)(6) 2026 and resulted as o positive, with the same reaction strengths obtained for sample b.Sample a was tested again on (b)(^0 2026 and resulted as o positive, with the same reaction strengths as samples b and c.The barcode scan report identified that sample a was loaded onto the ortho vision id-mts analyzer on (b)(6) 2026 and read by the internal laser scanner at 08:39am into position samplesector001.Sample007.The door transition report shows the door was not opened between loading the rack containing the sample and test processing start.The econn log reviews confirmed the instrument functioned as intended.Order reports for the tube testing or manual gel testing performed on the samples were not provided by the customer.On (b)(^0 2026, gtsc followed up with the customer and advised that during review of test images, it was noted that the plasma from the first test has a different color than other tests performed from the patient; and while not definitive, this could indicate a sample mislabel for sample a.The customer confirmed that sample a had been relabeled by the operator prior to performing the first test, but upon inspection, the customer stated it appeared to be labelled correctly.A complaint review was performed for mts abd monoclonal and reverse grouping card lot 082925037-20 through 31mar2026 and no complaints were identified for a similar issue.One complaint for false positive reaction in rhd typing was reported against an alternate sublot, but investigation found the issue to be sample-related.There were no trends identified for the sublot or master bulk lot for discrepant abo typing.A complaint review was also performed for 0.8% affirmagen lot 8a093 through 31mar2026.No complaints for discrepant abo typing, and no trends were identified.No further investigation was performed on this incident.The assignable cause could not be determined, although, a pre-analytical sample labeling error cannot be ruled out.In any case there was no evidence of any systematic failure of the ortho reagents or instrument to perform as intended.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24858662
Report Number2250051-2026-00014
Device Sequence Number13399227
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown